Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 209, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 2, 2017, 12:58 AM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2017, 12:58 AM CDT (05:58 UTC)
- Expired
- Jul 2, 2017, 1:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:14 AM CDT, 44 minutes earlier.
Area forecast discussion, Jul 2, 12:14 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1214 AM CDT Sun Jul 2 2017 .AVIATION... Squall line has moved out of NM into the western South Plains this morning. Flight conditions will degrade quickly as line approaches with gusty outflow winds. Cigs will fall with gusty winds with the main line. Past that, conditions will improve eventually back to VFR early morning and remain that way through the afternoon. Another chance of thunderstorms exists this evening. && PREV DISCUSSION... /issued 317 PM CDT Sat Jul 1 2017/ DISCUSSION... Visible satellite shows little in the way of cloud cover across the South Plains region as of 1930Z, indicative of the rather stable conditions left in the wake of the early morning MCS. However, scattered thunderstorms were already well underway over the higher terrain of north-central NM and far south-central CO. There is good agreement amongst the short-term high-resolution NWP that this activity, along with future development further southward along the mountains of NM, will organize into one or more clusters this evening across the eastern plains of NM before accelerating east- southeastward through the evening and overnight. There is some uncertainty how far southward this MCS will extend, but at least the northwestern/northern 1/2 of the CWA stands a very good chance of being affected, with lower probabilities the further south and southeast you go from there. This activity should move into the northwestern/western zones mid-late evening (01-04Z) and may continue much of the night as it spreads through the remainder of the Texas Panhandle and perhaps some and/or much of the South and Rolling Plains. The greatest threat with this activity will be strong/severe outflow winds along with frequent cloud to ground lightning and locally heavy rainfall. The progressive nature of the system should tend to mitigate the flooding threat though it could still be a concern in spots that saw the heaviest rain over the past 24 hours. After the relatively cool day today (1930Z readings only in the 80s) a deepening surface trough in the lee of the Rockies will mean a return to breezy southerly winds tomorrow. This will provide a warming trend, though the wet ground (where tonight's rain falls and where the heaviest rain fell last night) may keep temperatures a bit below guidance numbers. The surface trough will also provide a focus for isolated to scattered afternoon and evening convection, favoring the Texas Panhandle into the western and northwestern South Plains. This pattern won't change much on Monday, meaning more heat and another chance for thunderstorms. A mid-level disturbance is also progged to swing out over the central High Plains and although the bulk of the lift will remain north on Monday, it will help drag a monsoonal fetch of moisture over West Texas on Monday into Tuesday. At this same time the ridge will amplify across the Interior West putting the region under northerly and then northeasterly flow from mid-late week. The weakness aloft and at least low thunder chances may linger through Wednesday, but it does appear drier conditions may then try and build into the South Plains by late week as the ridge expands eastward over the High Plains. The center of the ridge is expected to remain well to our northwest, but it should still remain seasonably hot through much of next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/74
Hazardous weather outlook, Jul 1, 11:21 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1121 AM CDT Sat Jul 1 2017 TXZ021>044-021630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1121 AM CDT Sat Jul 1 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered strong to possibly severe thunderstorms may develop this afternoon across the region. Then, after sunset, another complex of storms may move out of eastern New Mexico into the South Plains region. Winds to 70 mph and golf ball size hail will be the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cyclical pattern of late afternoon through overnight strong to severe thunderstorms is expected to persist for much of the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and tonight.
In the hours before
Local storm report, Jul 2, 12:56 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1256 AM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 6 SSW ANTON 33.73N 102.19W
07/02/2017 M59 MPH HOCKLEY TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1700286
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 42 min |
| Jul 1, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 1 more | 45 min |
| Jul 2, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| Jul 2, 12:34 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 26 min |
| Jul 2, 1:09 AM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Jul 2, 1:28 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 32 min |
| Jul 2, 1:58 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.